Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 24, NWS Quad Cities, IA

June 12, 2008Linn County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 12, 2008, 6:28 AM CDT for Linn County, Iowa. It was in force for 12 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2008, 6:28 AM CDT (11:28 UTC)
Expired
Jun 12, 2008, 6:30 PM CDT
In force
12 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

County Linn County, IA

The radar

The Quad Cities radar (KDVN), 105 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:44 AM CDTHEAVY RAIN 2.652 Wnw Cedar Rapids, IARAINFALL OF 2.65 INCHES SINCE 4 AM.
Jun 12, 7:47 AM CDTFLASH FLOOD2 Ene Hiawatha, IASTREET FLOODING. YARDS UNDER WATER. RAINFALL IN THE PAST HOUR 2.30 INCHES.
Jun 12, 8:11 AM CDTHEAVY RAIN 1.71 Sse Cedar Rapids, IARAINFALL TOTAL THROUGH 8 AM. STILL RAINING.
Jun 12, 8:24 AM CDTHEAVY RAIN 1.53 E Cedar Rapids, IARAINFALL SO FAR. STILL RAINING.
Jun 12, 8:40 AM CDTHEAVY RAIN 2.613 Nnw Cedar Rapids, IAROUGHLY 8.5 HOUR TOTAL SINCE MIDNIGHT. STILL RAINING.
Jun 12, 9:27 AM CDTHEAVY RAIN 3.052 Wnw Cedar Rapids, IATOTAL SO FAR. RAINFALL HAS STOPPED FOR NOW.
Jun 12, 12:20 PM CDTHEAVY RAIN 12 Wnw Cedar Rapids, IASINCE 12 PM. STILL RAINING. STORM TOTAL NOW 4.05 INCHES.
Jun 12, 1:30 PM CDTHEAVY RAIN 1.393 Nnw Cedar Rapids, IA1.39 INCHES IN THE LAST 90 MINUTES. 12 HOUR TOTAL 4.48.
Jun 12, 2:30 PM CDTHEAVY RAIN 2.51 Sse Cedar Rapids, IASTORM TOTAL
Jun 12, 2:38 PM CDTHEAVY RAIN 2.5Bertram, IATOTAL FROM 130 AM TO 1230 PM.
Jun 12, 2:44 PM CDTHEAVY RAIN 52 Ene Hiawatha, IARAINFALL SINCE 6 AM THIS MORNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-479 J/kg
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 121130
FFWDVN
IAC113-121730-
/O.NEW.KDVN.FF.W.0024.080612T1128Z-080612T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
628 AM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LINN COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF CEDAR RAPIDS...

* UNTIL 1230 PM CDT

* AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM OVER THE SOUTHWEST PART OF LINN 
COUNTY...WITH ADDITIONAL THUNDERSTORMS SOUTHWEST OF THE AREA POISED 
TO MOVE OVER THE COUNTY AND PRODUCE ADDITIONAL FLOODING RAINFALL.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALO...
  WHITTIER...WAUBEEK...WALKER...VIOLA...TROY MILLS...TODDVILLE...
  ROBINS...PRAIRIEBURG...PARIS...COGGON...CENTRAL CITY...CENTER POINT
  AND ALBURNETT

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF FLOOD-PRONE
AND LOW LYING AREAS. MOVE IMMEDIATELY FROM THESE AREAS TO HIGHER
GROUND.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

LAT...LON 4229 9183 4229 9137 4186 9138 4186 9183
TIME...MOT...LOC 1128Z 180DEG 0KT 4206 9159

$$

WOLF
4 follow-up statements
000 
WGUS73 KDVN 121220
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
718 AM CDT THU JUN 12 2008

IAC113-121730-
/O.CON.KDVN.FF.W.0024.000000T0000Z-080612T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-
718 AM CDT THU JUN 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR LINN
COUNTY...

AT 717 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING SIGNIFICANT FLASH FLOODING OVER 
LINN COUNTY INCLUDING CEDAR RAPIDS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALO...
WHITTIER...WAUBEEK...WALKER...VIOLA...TROY MILLS...TODDVILLE...
ROBINS...PRAIRIEBURG...PARIS...COGGON...CENTRAL CITY...CENTER POINT
AND ALBURNETT

ADDITIONAL RAINFALL IS EXPECTED FROM STORMS CURRENTLY IN IOWA COUNTY 
MOVING NORTHEAST TOWARD LINN COUNTY.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF FLOOD-PRONE
AND LOW LYING AREAS. MOVE IMMEDIATELY FROM THESE AREAS TO HIGHER
GROUND.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

LAT...LON 4229 9183 4229 9137 4186 9138 4186 9183
TIME...MOT...LOC 1218Z 180DEG 0KT 4206 9159

$$

WOLF
000 
WGUS73 KDVN 121455
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
952 AM CDT THU JUN 12 2008

IAC113-121730-
/O.CON.KDVN.FF.W.0024.000000T0000Z-080612T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-
952 AM CDT THU JUN 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR LINN
COUNTY...

AT 949 AM CDT...TRAINED WEATHER SPOTTERS REPORTED THAT 3 INCHES OF 
RAINFALL HAD FALLEN OVER CEDAR RAPIDS SO FAR THIS MORNING.  NATIONAL 
WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WITH 
HEAVY RAINFALL HAVE MOVED NORTHEAST OUT OF LINN COUNTY...BUT WEAKER 
SHOWERS WERE LINGERING OVER THE AREA. 

THUNDERSTORMS WITH ADDITIONAL HEAVY RAINFALL ARE DEVELOPING OVER 
SOUTH CENTRAL IOWA AND WILL MOVE INTO LINN COUNTY AROUND 11 AM THIS 
MORNING. THIS WILL CONTRIBUTE TO FURTHER FLASH FLOODING ACROSS THE 
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITTIER...
WAUBEEK...WALKER...VIOLA...TROY MILLS...TODDVILLE...ROBINS...
PRAIRIEBURG...PARIS...PALO...COGGON...CENTRAL CITY...CENTER POINT AND
ALBURNETT

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND 
STREETS...UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

LAT...LON 4229 9183 4229 9137 4186 9138 4186 9183
TIME...MOT...LOC 1452Z 180DEG 0KT 4206 9159

$$

LE
000 
WGUS53 KDVN 121713
FFWDVN
IAC113-122330-
/O.EXT.KDVN.FF.W.0024.000000T0000Z-080612T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1209 PM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  LINN COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF CEDAR RAPIDS...

* UNTIL 630 PM CDT

* AT 1207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR  
  INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS REPEATEDLY MOVING
  OVER LINN COUNTY.  RAINFALL RATES OF UP TO AN INCH AN HOUR CAN BE
  EXPECTED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALO...  
  CEDAR RAPIDS...WHITTIER...WAUBEEK...WALKER...VIOLA...TROY MILLS
  ...TODDVILLE...ROBINS...PRAIRIEBURG...PARIS...COGGON...
  CENTRAL CITY...CENTER POINT AND ALBURNETT

WITH ADDITIONAL THUNDERSTORMS FORMING AND MOVING OVER LINN 
COUNTY...ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED IN THE 
NEXT SEVERAL HOURS.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

LAT...LON 4229 9183 4229 9137 4186 9138 4186 9183
TIME...MOT...LOC 1709Z 180DEG 0KT 4206 9159

$$
LE
000 
WGUS73 KDVN 121921
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
217 PM CDT THU JUN 12 2008

IAC113-122330-
/O.CON.KDVN.FF.W.0024.000000T0000Z-080612T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-
217 PM CDT THU JUN 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR LINN
COUNTY...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS HAD MOVED AWAY FROM LINN COUNTY AT THIS TIME.  
CEDAR RAPIDS IN LINN COUNTY HAD RECEIVED 1.39 INCHES OF RAINFALL IN 
90 MINUTES AS OF 130 PM... AND WAS CONTINUING TO RAIN. THIS HEAVY 
RAINFALL...COMBINED WITH THE ALREADY VERY SATURATED GROUND HAS 
PRODUCED FLASH FLOODING OVER PORTIONS OF LINN COUNTY...IN ADDITION 
TO THE RIVER FLOODING THAT IS ALREADY AFFECTING THE COUNTY.  

MORE THUNDERSTORMS ARE EXPECTED TO AFFECT LINN COUNTY IN THE NEXT 
FEW HOURS...WHICH MAY ALSO BRING VERY HEAVY RAINFALL TO EXACERBATE 
THE FLASH FLOODIG IN THE AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WHITTIER...WAUBEEK...WALKER...VIOLA...TROY MILLS... 
TODDVILLE...ROBINS...PRAIRIEBURG...PARIS...PALO...COGGON...
CENTRAL CITY...CENTER POINT AND ALBURNETT

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... 
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4229 9183 4229 9137 4186 9138 4186 9183
TIME...MOT...LOC 1917Z 180DEG 0KT 4206 9159

$$

LE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:39 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 12, 3:39 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 AM CDT THU JUN 12 2008

.SYNOPSIS...
STRONG COLD CORE STORM SYSTEM SPINNING ACROSS THE NORTHERN PLAINS
WILL PUSH A COLD FRONT THROUGH THE REGION TODAY AND TONIGHT.
TEMPERATURES CURRENTLY IN WESTERN ND IN THE UPPER 30S WITH MAXIMUM
TEMPERATURES YESTERDAY ONLY IN THE 40S IN MT. DEEP VORTEX WILL SEND
A SHORT WAVE ACROSS THE AREA SATURDAY AND SUNDAY BRINGING A CHANCE
OF SHOWERS OR THUNDERSTORMS. NORTHWEST FLOW ALOFT AND SURFACE HIGH
PRESSURE IN THE GREAT LAKES SHOULD PROVIDE THE REGION RATHER
COMFORTABLE JUNE WEATHER FOR MUCH OF NEXT WEEK. TOWARDS THE END OF
NEXT WEEK ZONAL FLOW ALOFT AND RETURNING SOUTHERLY FLOW WILL BRING
BACK A CHANCE OF THUNDERSTORMS.

&&

.SHORT TERM...TODAY AND TONIGHT
MASSIVE AREA OF THUNDERSTORMS DURING THE NIGHT FROM MN TO KS HAVE
WEAKENED SOME AND LESSENED IN COVERAGE. SEVERE THREAT HAS DIMINISHED
THIS MORNING BUT SOME STORMS PRODUCING HEAVY RAIN MAY STILL CAUSE
LOCAL FLASH FLOODING IN OUR NW CWA. WITH MCS WEAKENING AND COLD FRONT
STILL BACK IN WESTERN IOWA THIS SHOULD ALLOW FOR SOME SUNSHINE AND
DESTABILIZATION LATER TODAY. THUNDERSTORMS SHOULD RE-FIRE IN EASTERN
IOWA AND NORTHERN MO THIS AFTERNOON AND EVENTUALLY PUSH ACROSS IL
LATER THIS EVENING. WITH DEEP LAYER SHEAR IN PLACE AND STRONG WIND
FIELD SUPERCELLS SHOULD DEVELOP WITH THE POTENTIAL FOR A FEW
TORNADOES. THIS WILL UPSCALE TO A SQUALL LINE WITH DAMAGING WINDS
THE MAIN THREAT. SOME SIGNIFICANT WIND DAMAGE POSSIBLE. AS STORMS
INTENSIFY FLASH FLOOD THREAT ALSO INCREASES WITH PRECIPITABLE WATER
NEAR 2 INCHES. WILL CONTINUE FLASH FLOOD WATCH WITH POTENTIAL FOR
SEVERAL INCHES OF RAIN ESPECIALLY WHERE STORMS TRAIN.

.LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...
RAIN AND A FEW STORMS WILL END FROM NORTHWEST TO SOUTHEAST ACROSS
THE CWA ON FRIDAY. THEN DEEP VORTEX WILL SHIFT TO THE NORTHEAST AND
SEND A SHORT WAVE INTO THE MIDWEST THIS WEEKEND BRINGING A CHANCE OF
STORMS. THE NORTHERN CWA LOOKS TO HAVE THE BEST CHANCES WHERE COLDER
AIR ALOFT AND STEEP LAPSE RATES WILL PRESIDE. NOT LOOKING AT
SIGNIFICANT RAIN WITH THIS EVENT AS MOISTURE WILL BE RATHER LIMITED.

MUCH OF NEXT WEEK LOOKS DRY AND COMFORTABLE FOR JUNE STANDARDS. WITH
NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE PARKED OVER THE GREAT
LAKES EXPECT BELOW NORMAL TEMPERATURES WITH DRY WEATHER. MAXIMUM
TEMPERATURES SHOULD BE IN THE 70S WITH MINIMUMS IN THE 50S. LATE
NEXT WEEK ZONAL FLOW ALOFT WILL SET UP WITH SOUTHERLY FLOW RETURNING
INCREASING MOISTURE...BRINGING BACK A CHANCE OF THUNDERSTORMS.

..HAASE..

&&

.AVIATION...
STORMY PATTERN EXPECTED IN THE REGION THROUGH THE FORECAST PERIOD
TODAY.  STORMS WEST OF THE MISSISSIPPI RIVER HAVE BEEN WEAKENING
EARLY THIS MORNING...BUT ARE EXPECTED TO REENERGIZE LATER TODAY
ALONG AND WEST OF THE MISSISSIPPI. IMPACTS TO AVIATION WILL BE
DIRECTLY RELATED TO THIS THUNDERSTORM ACTIVITY WITH ASSOCIATED
IFR-MSVR CIGS AND VSBYS. WOLF

&&

.HYDROLOGY...
LITTLE CHANGE ON THE HYDRO SCENE OVERNIGHT WITH RAIN DEVELOPING AS
EXPECTED.  RIVER FORECASTS ISSUED EARLIER THIS EVENING INCLUDED
24-HR RAINFALL AMOUNTS OF 1.25 TO 1.75 INCHES ON THE IOWA SIDE OF
THE RIVER...AND THIS FORECAST LOOKS ABOUT ON TRACK.  WITH LITTLE
SOIL MOISTURE CAPACITY AND RIVERS AND CREEKS ALREADY HIGH...HAVE
BEEN QUICKER TO PULL THE TRIGGER ON FLASH FLOOD WARNINGS FOR THE
NORTHWEST PART OF THE CWA.  WILL NEED TO WATCH THE AREA OF
CONVECTION OVER NORTHWEST MO AND SEE WHAT THAT BRINGS LATER THIS
MORNING.  WOLF

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR
     BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-IOWA-JACKSON-
     JOHNSON-JONES-LINN.

     FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH FRIDAY
     MORNING FOR CLINTON-DES MOINES-HENRY IA-JEFFERSON-KEOKUK-
     LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR JO DAVIESS.

     FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH FRIDAY
     MORNING FOR CARROLL-MERCER-ROCK ISLAND-STEPHENSON-WHITESIDE.

MO...NONE.

&&

HAASE/WOLF
Hazardous weather outlook, Jun 12, 4:59 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 AM CDT THU JUN 12 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-131000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
459 AM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A POTENTIALLY SIGNIFICANT SEVERE WEATHER AND FLASH FLOOD EVENT IS
EXPECTED TODAY INTO TONIGHT ACROSS THE OUTLOOK AREA. THE MORE
SUNSHINE AND INSTABILITY THAT OCCURS THE GREATER THE SEVERE RISK.
THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS GREATER THAN
70 MPH...BUT A COUPLE OF TORNADOES AND LARGE HAIL IS ALSO POSSIBLE.
IN ADDITION ...HEAVY RAINS OF AT LEAST 1 TO 3 INCHES IN A SHORT
PERIOD OF TIME WILL CAUSE SERIOUS FLASH FLOODING. THIS AMOUNT OF
RAIN MAY EITHER AGGRAVATE OR WORSEN RIVER FLOODING THAT IS ALREADY
AT RECORD LEVELS AT SOME LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF A FEW THUNDERSTORMS SATURDAY AND SUNDAY
MAINLY NORTH OF INTERSTATE 80. SEVERE WEATHER IS NOT ANTICIPATED.

MODERATE TO MAJOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER
WITH MODERATE TO RECORD FLOODING ON MANY EASTERN IOWA AND NORTHWEST
ILLINOIS TRIBUTARY RIVERS. DETAILED INFORMATION CAN BE FOUND IN THE
LATEST FLOOD STATEMENT PRODUCT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ESPECIALLY THIS AFTERNOON AND
EVENING.

HAASE

In the hours before

Local storm report, Jun 12, 3:18 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
318 AM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     HEAVY RAIN       1 SSW BELLE PLAINE      41.89N 92.28W
06/12/2008  M1.00 INCH       BENTON             IA   TRAINED SPOTTER

            1 INCH OF RAIN IN ABOUT 30 MINUTES.

&&

WOLF
Local storm report, Jun 12, 3:46 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
346 AM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 AM     FLASH FLOOD      BRANDON                 42.31N 92.00W
06/12/2008                   BUCHANAN           IA   LAW ENFORCEMENT

            WATER UP TO 1 FOOT DEEP ON STREETS IN TOWN.

&&

WOLF
Local storm report, Jun 12, 6:11 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
611 AM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 AM     FLASH FLOOD      VICTOR                  41.73N 92.29W
06/12/2008                   IOWA               IA   TRAINED SPOTTER

            FARM FIELDS FLOODED. ONE INCH OF RAIN IN 45 MINUTES.
            TOTAL RAIN SO FAR SINCE YESTERDAY 1.90 INCHES. HEAVY RAIN
            CURRENTLY FALLING.

&&

JH2
Local storm report, Jun 12, 6:14 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
614 AM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HEAVY RAIN       LADORA                  41.76N 92.19W
06/12/2008  M2.60 INCH       IOWA               IA   TRAINED SPOTTER

            RAINFALL SINCE YESTERDAY OF 2.60 INCHES SO FAR.

&&

JH2
Local storm report, Jun 12, 6:17 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
617 AM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 AM     FLASH FLOOD      MARENGO                 41.80N 92.07W
06/12/2008                   IOWA               IA   LAW ENFORCEMENT

            STREET FLOODING IN MARENGO.

0612 AM     FLASH FLOOD      LADORA                  41.76N 92.19W
06/12/2008                   IOWA               IA   LAW ENFORCEMENT

            STREET FLOODING IN LADORA. WATER FLOWING OVER HIGHWAY 6
            NEAR LADORA.

&&

JH2

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:16 AM CDTFlash Flood WarningDVNBuchanan6 hr
Jun 12, 2:44 AM CDTFlash Flood WarningDVNBenton16 hr
Jun 12, 5:26 AM CDTFlash Flood WarningDVNIowa6 hr
Jun 12, 9:10 AM CDTSevere Thunderstorm WarningDVNClinton, Jackson28 min
Jun 12, 9:31 AM CDTSevere Thunderstorm WarningDVNClinton, Jackson29 min
Jun 12, 1:16 PM CDTFlash Flood WarningDVNDelaware, Dubuque, Jones6 hr
Jun 12, 1:42 PM CDTSevere Thunderstorm WarningDVNJackson33 min
Jun 12, 3:18 PM CDTFlash Flood WarningDVNCedar, Jefferson, Johnson, Washington6 hr
Jun 12, 3:32 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson, Jones28 min
Jun 12, 3:35 PM CDTSevere Thunderstorm WarningDVNDubuque25 min
Jun 12, 4:05 PM CDTSevere Thunderstorm WarningDVNBenton32 min
Jun 12, 4:34 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson32 min
Jun 12, 4:37 PM CDTFlash Flood WarningDVNJackson6 hr
Jun 12, 5:07 PM CDTSevere Thunderstorm WarningDVNScott38 min
Jun 12, 5:14 PM CDTTornado WarningDVNVan Buren31 min
Jun 12, 5:25 PM CDTSevere Thunderstorm WarningDVNJefferson50 min
Jun 12, 5:32 PM CDTSevere Thunderstorm WarningDVNIowa, Keokuk27 min
Jun 12, 5:35 PM CDTFlash Flood WarningDVNVan Buren6 hr
Jun 12, 5:42 PM CDTAreal Flood WarningDVNBenton, Buchanan, Linn12 hr
Jun 12, 5:49 PM CDTTornado WarningDVNJefferson, Van Buren26 min
Jun 12, 5:56 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Iowa, Johnson, Jones and 1 more37 min
Jun 12, 5:57 PM CDTTornado WarningDVNHenry, Jefferson, Van Buren12 min
Jun 12, 6:01 PM CDTTornado WarningDVNVan Buren34 min
Jun 12, 6:03 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Louisa, Washington42 min
Jun 12, 6:14 PM CDTTornado WarningDVNHenry, Louisa, Washington27 min
Jun 12, 6:17 PM CDTAreal Flood WarningDVNDelaware, Dubuque, Jones12 hr
Jun 12, 6:20 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee, Louisa40 min
Jun 12, 6:30 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Dubuque, Jones, Linn30 min
Jun 12, 6:31 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Van Buren33 min
Jun 12, 6:38 PM CDTSevere Thunderstorm WarningDVNLouisa, Muscatine, Scott52 min
Jun 12, 6:48 PM CDTFlash Flood WarningDVNIowa, Keokuk6 hr
Jun 12, 6:57 PM CDTFlash Flood WarningDVNDes Moines, Henry, Louisa, Muscatine6 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.